|CD4% going up and VL still undetectable while absolute CD4 is going down
Apr 5, 2009
Hi Dr. first of all many thanks for answering my question few months ago and hope you can answer this one, your help is highly appreciated. I was diagnosed with HIV in October 2008 with CD4 410 and 27% and VL of 132K after three months of treatment with Atripla my results (Jan 2009) are as follow: CD4 630 & 42.36%, Leucocytes 7.68, Neutrophils 5.69 (74.1%), Lymphocytes 1.47 (19.1%) Monocytes 0.44 (5.7%),Eosinophils 0.03 (0.4%), Basinophils 0.05 (0.7%) and VL <40; my recent results after another three months (Apr 2009) were CD4 457, CD4% 47.69, Leucocytes 6.11, Neutrophils 4.01 (65.7%), Lymphocytes 1.69 (27.6%), Monocytes 0.26 (4.2%), Eosinophils 0.09 (1.5%), Basonophils 0.06 (1%) and VL <40 Kidney function good, liver function good except a high S-ALT (GPT)of 52 all other indicators are good and I feel in good health. I had high Cholesterol a month ago but now it is back to normal with Crestor 10mg a day. I am worried as to why my CD4 has gone down to almost the same level of 5 months ago when I started the treatment while my CD4% has gained 20% more? What is the equivalent of a CD4% of 47.69 in absolute CD4 and why it does not show in my case? Even when I had a CD4of 42.36% three months ago my absolute CD4 was 629. You mentioned in some of your postings that if the absolute WBC and Lymphocytes goes down while the CD4% is the same (stable) then this means no change in absolute counts. What about in my case while WBC has gone down but the absolute Lymphocytes and the CD4% has gone up substantially? How do you see that change good or bad? Do you think that the Crestor could have pushed my absolute CD4 down? My Dr. told me that Truvada (the other component of Atripla) can cause such a variation and not to worry but my question is why is that change of almost 170 down with CD4? Sorry for being long and many millions of thanks for your answers.
| Response from Dr. Holodniy
No worries. The absolute CD4 count can fluctuate. A more stable number over time is the CD4% which has continued to increase, but likely will be at a plateau now, which is fine. Crestor has nothing to do with this. I agree with your doctor.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Dizziness A Symptom Of Acute HIV Infection?
- Is Penis Discharge A Symptom Of Acute HIV Infection?
- Sex With A Prostitute Risk Of Getting HIV
- AIDS Infection Risk Blowjob From A Prostitute
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.